MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 SPHERICAL RESERVOIR; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 SPHERICAL RESERVOIR; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404161
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with this inflatable penile prosthesis (ipp) went to the hospital because the product did not work properly.Two weeks later, as a result of the inspection, it was confirmed that there was a crack in the reservoir connecting tube.All components were removed and replaced.No patient complications were reported.
 
Additional Manufacturer Narrative
D4.Concomitant product udi for pump is (b)(4) and for cylinder is (b)(4).
 
Additional Manufacturer Narrative
D4.Concomitant product udi for pump is (b)(4) and for cylinder is (b)(4).Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis (ipp) underwent a thorough analysis.The pump was microscopically inspected, functionally and leak tested.The pump passed the microscope test.No leaks were identified.The pump did not pass the deflation test.The cylinders were microscopically inspected, and leak tested.The microscope and leak test found that the first cylinder had a hole and leaks in the proximal end of the cylinder from sharp instrument.No anomalies were found with the second cylinder.The reservoir was microscopically inspected, and leak tested.The microscope test found that the reservoir had a wear at a fold in reservoir shell.No leaks were identified.Based on the information available and analysis results, the reported clinical observation of tube - hole/perforated and device - mechanical issue could not be confirmed; however, the pump not passing the functional test could affect product performance.
 
Event or Problem Description

Brand Name
AMS 700 SPHERICAL RESERVOIR
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22427306
Report Number2124215-2025-45161
Device Sequence Number14639029
Product Code JCW
UDI-Device Identifier00878953003238
UDI-Public(01)00878953003238(17)280520(10)1100304515
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72404161
Device Catalogue Number72404161
Device Lot Number1100304515
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age68 YR
Patient SexMale